Alert archive / Arizona / Special Weather Statements in 2013

Special Weather Statement, NWS Tucson, AZ

September 22, 2013Greenlee County, Arizona

NWS Tucson, AZ issued this special weather statement at Sep 22, 2013, 12:08 PM MST for Greenlee County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2013, 12:08 PM MST (19:08 UTC)
Expired
Sep 22, 2013, 12:45 PM MST
In force
37 min
Issued by
NWS Tucson, AZ

County Greenlee County, AZ

The radar

The Flagstaff radar (KFSX), 215 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 7.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2013-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2013-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
350 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1704 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

409 
WWUS85 KTWC 221908
SPSTWC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1208 PM MST SUN SEP 22 2013

AZZ510-221945-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
1208 PM MST SUN SEP 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENLEE COUNTY 
UNTIL 1245 PM MST...

AT 1204 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HANNAGAN MEADOW...MOVING 
NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...BLUE AND RURAL AREAS OF 
NORTHEAST GREENLEE COUNTY.

LAT...LON 3378 10904 3358 10904 3347 10914 3357 10937
      3379 10917 3379 10905
TIME...MOT...LOC 1908Z 238DEG 30KT 3358 10922

$$
JJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Sep 22, 9:35 AM MST, 2 hours 33 minutes earlier.

Area forecast discussion, Sep 22, 9:35 AM MST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
935 AM MST SUN SEP 22 2013

.SYNOPSIS...AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE GREAT BASIN
TODAY. THERE IS ENOUGH MOISTURE ACROSS THE AREA TODAY FOR THIS UPPER
LEVEL TROF TO GENERATE A FEW SHOWERS AND THUNDERSTORMS TODAY. GUSTY
WINDS ALSO OCCUR THIS AFTERNOON. THE WESTERLY FLOW BEHIND THIS
TROUGH WILL START TO PUSH DRIER AIR ACROSS THE AREA TONIGHT AND
KNOCK TEMPERATURES BACK TO NEAR OR BELOW AVERAGE FOR THE NEW WEEK.

&&

.DISCUSSION...WATER VAPOR IMAGERY THIS MORNING PLACED UPPER LOW NEAR
LAS VEGAS WITH TROF AXIS EXTENDING SOUTH ALONG CA/AZ BORDER. OUT
AHEAD OF THIS TROF AXIS ISOLATED SHOWERS/THUNDERSTORMS HAVE
DEVELOPED ACROSS ERN PINAL COUNTY UP INTO GILA COUNTY...MOVING TO
THE NE AROUND 25 MPH. PRECIPITABLE WATER VALUES ACROSS THE AREA THIS
MORNING RANGED FROM 1.05" TO 1.20" WITH SURFACE DEWPOINTS MOSTLY IN
THE 50S WITH 40S OUT IN WESTERN PIMA COUNTY. BREEZY TO VERY
LOCALIZED WINDY CONDITIONS THIS AFTERNOON AS PRESSURE GRADIENT
TIGHTENS AS UPPER LEVEL TROF APPROACHES. HIGHEST WIND GUSTS ARE
EXPECTED TO OCCUR UP IN THE WHITE MOUNTAINS BUT STAY BELOW ADVISORY
CRITERIA. BULK OF SHOWER/THUNDERSTORM ACTIVITY TODAY WILL BE N-NE OF
TUCSON. HIGHS TODAY WILL BE 2-4 DEGREES COOLER THAN SATURDAY.

A FEW LINGERING STORMS EAST OF TUCSON EARLY THIS EVENING THEN DRIER
WESTERLY KICK IN WITH TROF AXIS EAST OF THE STATE AND USHERING INTO
COOLER TEMPERATURES...JUST IN TIME FOR ASTRONOMICAL FALL.

&&

.AVIATION...FEW070 SCT-BKN100 WITH ISOLD SHRA/TSRA...MAINLY N AND E
OF KTUS.AFT 23/03Z CONDS BECMG SKC FROM W TO E. S-SE WIND 5-12 KTS
BECMG SW 10-18 KTS WITH OCNL GUSTS TO 30 KTS AFT 22/17Z. WIND EASING
TO W-SW 6-10 KT AFT 23/03Z. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.FIRE WEATHER...A STRONG UPPER LEVEL TROUGH WILL CROSS THE STATE
TODAY GENERATING ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY NORTH
AND EAST OF TUCSON. THIS SYSTEM WILL ALSO KICK UP A DECENT SW WIND
THIS AFTERNOON. THEN MUCH DRIER AIR WILL INVADE THE REGION TONIGHT
RESULTING IN DRY WEATHER AND MUCH LOWER HUMIDITY LEVELS MONDAY
THROUGH THE COMING WEEK WITH TEMPERATURES DROPPING TO AROUND
SEASONAL NORMS. ANOTHER PASSING UPPER LEVEL SYSTEM WILL KICK UP
SOUTHWEST BREEZES WEDNESDAY AND THURSDAY AFTERNOONS BUT IT IS
EXPECTED TO PASS BY DRY.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

In the hours before

Special weather statement, Sep 22, 11:09 AM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1109 AM MST SUN SEP 22 2013

AZZ504-506-511-514-221900-
GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-SANTA
CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN
AZ-SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-TUCSON
METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
1109 AM MST SUN SEP 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND EXTREME
NORTHEASTERN PIMA COUNTIES UNTIL NOON MST...

AT 1108 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF ORO VALLEY...MOVING
NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...ORACLE...SAN MANUEL...
MAMMOTH...BIOSPHERE 2 AND CAMPO BONITO.

LAT...LON 3291 11047 3266 11045 3241 11096 3251 11104
TIME...MOT...LOC 1809Z 235DEG 31KT 3251 11089

JJB
Special weather statement, Sep 22, 12:08 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1208 PM MST SUN SEP 22 2013

AZZ510-221945-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
1208 PM MST SUN SEP 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENLEE COUNTY
UNTIL 1245 PM MST...

AT 1204 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HANNAGAN MEADOW...MOVING
NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...BLUE AND RURAL AREAS OF
NORTHEAST GREENLEE COUNTY.

LAT...LON 3378 10904 3358 10904 3347 10914 3357 10937
      3379 10917 3379 10905
TIME...MOT...LOC 1908Z 238DEG 30KT 3358 10922

JJ

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 11:09 AM MSTSpecial Weather StatementTWC51 min

Nearby

Special Weather Statements in Arizona, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.